Vector statistics of multiply scattered waves in random systems

S. M. Cohen, D. Eliyahu, I. Freund, M. Kaveh

Research output: Contribution to journalArticlepeer-review

43 Scopus citations


Statistical distribution functions are derived for the polarization of optical waves transmitted through a random medium. Excellent agreement is obtained with experiment. Our most significant result is the distribution function for the ellipticity , the ratio between the major and minor axes of the elliptically polarized scattered light. This has a maximum at =0 and vanishes for =1, indicating that linear polarization is the most probable state and that circular polarization has vanishing probability. The averaged ellipticity is found to be =1-ln2=0.307.

Original languageEnglish
Pages (from-to)5748-5751
Number of pages4
JournalPhysical Review A
Issue number10
StatePublished - 1991


Dive into the research topics of 'Vector statistics of multiply scattered waves in random systems'. Together they form a unique fingerprint.

Cite this